Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 11, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jan 20, 1995, 2:51 PM EST for Huntingdon County, Pennsylvania. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 1995, 2:51 PM EST (19:51 UTC)
- Expired
- Jan 20, 1995, 10:00 PM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Huntingdon County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 201957 FFWCTP PAC061-211500- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 PM EST FRI JAN 20 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 1000 AM EST SATURDAY MORNING FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...HUNTINGDON COUNTY SEVERAL ROADS HAVE BEEN CLOSED IN HUNTINGDON COUNTY. AREA STREAM LEVELS ARE RUNNING HIGH...ESPECIALLY THE AUGHWICK CREEK. WHILE MOST OF THE RAIHAS ENDED...STREAM LEVELS WILL CONTINUE TO SLOWLY RISE OVERNIGHT. THE AUGHWICK CREEK IS LIKELY TO FLOOD MCLURE AND AUGHWICK ROADS...AS THE CREEK RISES. OTHER CREEKS AND STREAMS MAY CAUSE ADDITIONAL FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MART<IN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 2:31 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 20, 2:31 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EST FRI JAN 20 1995 LOW LVL MOISTURE...INSTABILITY...AND POSITION OF UA LOW...THINK WRAP AROUND MOISTURE WILL BRING SOME SNOW TO REGION...PSBL SIG. AMTS. WILL GO WITH PIT THINKING FOR NOW...ALTHOUGH NE PA/SE NY COULD GET A FAIR AMT...STILL TIME TO WAIT AND SEE. REALLY TOO WARM FOR LE...ALTHOUGH LAKES LIKELY TO ADD TO SYN SNOW. LAKE SNOW OUTLOOK FRI 7 PM TO SAT 7 AM...N SAT 7 AM TO SAT 7 PM...N SAT 7 PM TO SUN 7 AM...N MARTIN
In the hours before
Special weather statement, Jan 20, 1:30 PM EST, 1 hour 21 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-202030- SPECIAL WEATHER STATEMENT AND NOWCAST NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 PM EST FRI JAN 20 1995 ...SOME POOR DRAINAGE FLOODING IS STILL POSSIBLE ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON... WHILE MOST OF THE HEAVY RAIN HAS MOVED OUT OF CENTRAL PENNSYLVANIA...WIDELY SCATTERED SHOWERS WERE OVER MUCH OF THE REGION AT 130 PM. RAIN WAS FROM ERIE AND PITTSBURGH...EASTWARD TO NEAR BINGHAMTON NEW YORK...AND LANCASTER. SHOWERS WILL CONTINUE ACROSS MUCH OF THE REGION THROUGH LATE AFTERNOON...AND SOME WET SNOW IS POSSIBLE ACROSS THE LAUREL HIGHLANDS. SOME FLOODING IS STILL POSSIBLE IN SPOTS. AT 125 PM...THE AUGHWICK CREEK IN HUNTINGDON COUNTY WAS NEAR BANKFULL. LITTLE ADDITIONAL RISE IS EXPECTED...BUT PERSONS TRAVELING ACROSS THE REGION SHOULD BE ALERT FOR HIGH WATER AND AVOID DRIVING THROUGH IT. MARTIN
Special weather statement, Jan 20, 1:31 PM EST, 1 hour 20 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-202030- SPECIAL WEATHER STATEMENT AND NOWCAST NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 PM EST FRI JAN 20 1995 ...SOME POOR DRAINAGE FLOODING IS STILL POSSIBLE ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON... WHILE MOST OF THE HEAVY RAIN HAS MOVED OUT OF CENTRAL PENNSYLVANIA...WIDELY SCATTERED SHOWERS WERE OVER MUCH OF THE REGION AT 130 PM. RAIN WAS FROM ERIE AND PITTSBURGH...EASTWARD TO NEAR BINGHAMTON NEW YORK...AND LANCASTER. SHOWERS WILL CONTINUE ACROSS MUCH OF THE REGION THROUGH LATE AFTERNOON...AND SOME WET SNOW IS POSSIBLE ACROSS THE LAUREL HIGHLANDS. SOME FLOODING IS STILL POSSIBLE IN SPOTS. AT 125 PM...THE AUGHWICK CREEK IN HUNTINGDON COUNTY WAS NEAR BANKFULL. LITTLE ADDITIONAL RISE IS EXPECTED...BUT PERSONS TRAVELING ACROSS THE REGION SHOULD BE ALERT FOR HIGH WATER AND AVOID DRIVING THROUGH IT. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:00 AM EST | Flash Flood Warning | CTP | York | 3 hr |
| Jan 20, 8:15 AM EST | Flash Flood Warning | CTP | Lancaster | 4 hr |
| Jan 20, 8:30 AM EST | Flash Flood Warning | CTP | Lycoming, Snyder, Union | 4 hr |
| Jan 20, 8:48 AM EST | Flash Flood Warning | CTP | Centre, Clinton | 4 hr |
| Jan 20, 8:58 AM EST | Flash Flood Warning | CTP | Potter, Tioga | 5 hr |
| Jan 20, 11:05 AM EST | Flash Flood Warning | CTP | York | 5 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Lancaster | 3 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Snyder, Union | 3 hr |
| Jan 20, 12:39 PM EST | Flash Flood Warning | CTP | Lycoming, Potter, Tioga | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.